Alert archive / Oklahoma / Special Weather Statements in 2008

Special Weather Statement, NWS Tulsa, OK

June 20, 2008Choctaw County, Oklahoma

NWS Tulsa, OK issued this special weather statement at Jun 20, 2008, 11:39 AM CDT for Choctaw County, Oklahoma. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 20, 2008, 11:39 AM CDT (16:39 UTC)
Expired
Jun 20, 2008, 12:30 PM CDT
In force
51 min
Issued by
NWS Tulsa, OK

County Choctaw County, OK

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 4.7 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2008-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2128 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2008-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2128 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
1010 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
137 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KTSA 201638
SPSTSA

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1139 AM CDT FRI JUN 20 2008

OKZ049-053-201730-
CHOCTAW OK-PUSHMATAHA OK-
1139 AM CDT FRI JUN 20 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1230 PM CDT
FOR THE FOLLOWING COUNTIES...

IN SOUTHEAST OKLAHOMA
     EASTERN CHOCTAW AND SOUTHERN PUSHMATAHA

AT 1139 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
CORINNE...MOVING SOUTH AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...FROGVILLE...SAWYER...FORT TOWSON...
SWINK...SOBOL...HUSKEY...CORINNE AND OLETA.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.

LAT...LON 3420 9539 3420 9518 3410 9514 3394 9514
      3393 9515 3396 9523 3393 9525 3390 9525
      3388 9531 3389 9532 3387 9533 3386 9536
TIME...MOT...LOC 1639Z 348DEG 17KT 3416 9528

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Jun 20, 11:08 AM CDT, 31 minutes earlier.

Area forecast discussion, Jun 20, 11:08 AM CDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1108 AM CDT FRI JUN 20 2008

.DISCUSSION...
OVERNIGHT THUNDERSTORM COMPLEX CONTINUES TO
DIVE TO THE SOUTH ACROSS SOUTHEAST
OKLAHOMA AND WEST-CENTRAL ARKANSAS...
MAINLY SOUTH OF INTERSTATE 40. THIS
ACTIVITY IS EXPECTED TO EXIT THE REGION
OR DISSIPATE BY EARLY AFTERNOON. HOWEVER...
ADDITIONAL THUNDERSTORMS MAY BE POSSIBLE
THIS AFTERNOON ALONG THE OUTFLOW
BOUNDARIES THAT LIE ACROSS THE AREA.
SOME OF THESE STORMS COULD BECOME STRONG
TO SEVERE WITH LARGE HAIL AND WIND GUSTS
TO AROUND 60 MPH POSSIBLE.

HAVE MADE SOME MINOR ADJUSTMENTS TO
THE TEMP..POP AND WX GRIDS FOR THIS
AFTERNOON. OTHERWISE...FORECAST IS
ON TRACK.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   88  66  86  64 /  20  10  20  20
FSM   87  67  85  64 /  60  10  10  10
MLC   89  65  85  62 /  60   0  10  10
BVO   86  62  86  61 /  20  10  20  20
FYV   82  59  81  58 /  40  10  10  10
BYV   82  62  81  59 /  50  10  10  10
MKO   86  65  84  63 /  30  10  10  10
MIO   86  62  86  61 /  20  10  10  20
F10   88  65  84  62 /  20  10  20  20
HHW   90  66  87  62 /  60  10  10  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...10
LONG TERM....15
Hazardous weather outlook, Jun 20, 4:56 AM CDT, 6 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
456 AM CDT FRI JUN 20 2008

ARZ001-002-010-011-019-020-029-OKZ049-053>076-211000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
455 AM CDT FRI JUN 20 2008

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...SOUTHEAST OF INTERSTATE 44.
	ONSET...ONGOING.

FLASH FLOOD.
	RISK...LIMITED.
	AREA...SOUTHEAST OF INTERSTATE 44.
	ONSET...THIS MORNING.

DISCUSSION...
A MID LEVEL WIND MAXIMUM AND A SUBTLE SURFACE BOUNDARY HAVE
RESULTED IN A CLUSTER OF STRONG TO SEVERE THUNDERSTORMS ACROSS
NORTHEAST OKLAHOMA THIS MORNING.  MODERATE INSTABILITY AND
30 KNOTS OF DEEP LAYER SHEAR SHOULD HELP CONTINUE THE SEVERE
WEATHER THREAT AS THE STORMS MOVE SOUTH SOUTHEAST. THE STORMS
ARE EXPECTED TO MOVE OUT OF THE AREA BY THIS AFTERNOON.  ONLY
A VERY SMALL CHANCE OF SEVERE THUNDERSTORMS WILL REMAIN THIS
AFTERNOON. AT THIS TIME...THUNDERTORMS ARE NOT EXPECTED TONIGHT.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...NO HAZARDS.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
NORTHWEST FLOW WILL CONTINUE THE NEXT FEW DAYS BRINGING A
CONTINUED CHANCE OF THUNDERSTORMS. UPPER RIDGING IS EXPECTED
TO BUILD INTO THE AREA EARLY NEXT WEEK.  A TROUGH WILL MOVE
ALONG THE PERIPHERY OF THE RIDGE BRINGING MORE THUNDERSTORM
CHANCE DURING THE MIDDLE OF THE UPCOMING WEEK.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Jun 20, 8:51 AM CDT, 2 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
851 AM CDT FRI JUN 20 2008

OKZ075-076-201445-
LATIMER OK-LE FLORE OK-
851 AM CDT FRI JUN 20 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 945 AM CDT
FOR THE FOLLOWING COUNTIES...

IN SOUTHEAST OKLAHOMA
     SOUTHERN LE FLORE AND EASTERN LATIMER

AT 851 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES
NORTHEAST OF BENGAL...MOVING SOUTHEAST AT 21 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...BENGAL...MUSE...
WHITESBORO...HODGEN...SUMMERFIELD...HEAVENER AND FANSHAWE.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3466 9494 3469 9494 3469 9497 3485 9515
      3499 9501 3489 9451 3454 9481
TIME...MOT...LOC 1351Z 312DEG 18KT 3486 9499
Special weather statement, Jun 20, 10:03 AM CDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1003 AM CDT FRI JUN 20 2008

OKZ074-075-201530-
HASKELL OK-LATIMER OK-
1003 AM CDT FRI JUN 20 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1030 AM CDT
FOR THE FOLLOWING COUNTIES...

IN SOUTHEAST OKLAHOMA
     SOUTHERN HASKELL AND LATIMER

AT 1003 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6
MILES SOUTH OF KINTA...MOVING SOUTHEAST AT 36 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...KINTA...WILBURTON...
DAMON...PANOLA AND RED OAK.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.

LAT...LON 3503 9542 3504 9541 3504 9535 3508 9535
      3517 9519 3491 9499 3489 9500 3486 9503
      3487 9505 3485 9505 3469 9527
TIME...MOT...LOC 1503Z 334DEG 32KT 3500 9526
Special weather statement, Jun 20, 10:20 AM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1020 AM CDT FRI JUN 20 2008

OKZ073-201600-
PITTSBURG OK-
1020 AM CDT FRI JUN 20 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1100 AM CDT
FOR THE FOLLOWING COUNTY...

IN SOUTHEAST OKLAHOMA
     CENTRAL PITTSBURG

AT 1020 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4
MILES NORTHEAST OF KREBS...MOVING SOUTH AT 25 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...MCALESTER...BLANCO...
HARTSHORNE...HAILEYVILLE...DOW...BACHE...ALDERSON AND KREBS.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.

LAT...LON 3460 9581 3503 9577 3503 9551 3486 9551
      3486 9552 3464 9551 3459 9552 3459 9579
TIME...MOT...LOC 1520Z 000DEG 21KT 3493 9566
Local storm report, Jun 20, 10:51 AM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1051 AM CDT FRI JUN 20 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 AM     TSTM WND DMG     KETCHUM                 36.52N 95.02W
06/20/2008                   CRAIG              OK   EMERGENCY MNGR

            LARGE LIMBS BLOWN DOWN

&&

MEP
Special weather statement, Jun 20, 11:20 AM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1120 AM CDT FRI JUN 20 2008

OKZ049-075-201700-
LATIMER OK-PUSHMATAHA OK-
1120 AM CDT FRI JUN 20 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL NOON CDT
FOR THE FOLLOWING COUNTIES...

IN SOUTHEAST OKLAHOMA
     CENTRAL PUSHMATAHA AND SOUTHWESTERN LATIMER

AT 1120 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4
MILES NORTHWEST OF SARDIS...MOVING SOUTHEAST AT 22 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...YANUSH...
CLAYTON...SNOW...NASHOBA...STANLEY...TUSKAHOMA AND SARDIS.

LAT...LON 3459 9552 3460 9552 3471 9552 3479 9536
      3444 9507 3430 9539
TIME...MOT...LOC 1620Z 334DEG 20KT 3468 9545
Special weather statement, Jun 20, 11:39 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1139 AM CDT FRI JUN 20 2008

OKZ049-053-201730-
CHOCTAW OK-PUSHMATAHA OK-
1139 AM CDT FRI JUN 20 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1230 PM CDT
FOR THE FOLLOWING COUNTIES...

IN SOUTHEAST OKLAHOMA
     EASTERN CHOCTAW AND SOUTHERN PUSHMATAHA

AT 1139 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
CORINNE...MOVING SOUTH AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...FROGVILLE...SAWYER...FORT TOWSON...
SWINK...SOBOL...HUSKEY...CORINNE AND OLETA.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.

LAT...LON 3420 9539 3420 9518 3410 9514 3394 9514
      3393 9515 3396 9523 3393 9525 3390 9525
      3388 9531 3389 9532 3387 9533 3386 9536
TIME...MOT...LOC 1639Z 348DEG 17KT 3416 9528

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 10:33 PM CDTSpecial Weather StatementTSALatimer42 min
Jun 19, 10:44 PM CDTSpecial Weather StatementTSAPittsburg46 min
Jun 19, 10:49 PM CDTSevere Thunderstorm WarningTSAPittsburg24 min
Jun 19, 11:15 PM CDTSpecial Weather StatementTSALatimer30 min
Jun 20, 1:27 AM CDTSpecial Weather StatementTSAOttawa63 min
Jun 20, 1:36 AM CDTSevere Thunderstorm WarningTSACraig, Ottawa54 min
Jun 20, 2:25 AM CDTSpecial Weather StatementTSADelaware, Mayes65 min
Jun 20, 2:58 AM CDTSevere Thunderstorm WarningTSACraig, Delaware, Mayes, Rogers62 min
Jun 20, 3:45 AM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Delaware60 min
Jun 20, 4:29 AM CDTSevere Thunderstorm WarningTSAMayes, Rogers, Wagoner50 min
Jun 20, 4:51 AM CDTSpecial Weather StatementTSAAdair, Cherokee54 min
Jun 20, 5:18 AM CDTSpecial Weather StatementTSASequoyah57 min
Jun 20, 5:47 AM CDTSpecial Weather StatementTSASequoyah58 min
Jun 20, 6:13 AM CDTSevere Thunderstorm WarningTSAMuskogee32 min
Jun 20, 6:47 AM CDTSpecial Weather StatementTSAMuskogee58 min
Jun 20, 6:57 AM CDTSevere Thunderstorm WarningTSAMuskogee, Sequoyah63 min
Jun 20, 7:35 AM CDTSpecial Weather StatementTSAOkmulgee55 min
Jun 20, 7:37 AM CDTSpecial Weather StatementTSALatimer38 min
Jun 20, 7:41 AM CDTSpecial Weather StatementTSAMuskogee34 min
Jun 20, 8:19 AM CDTAreal Flood AdvisoryTSACherokee, McIntosh, Muskogee, Wagoner3 hr
Jun 20, 8:23 AM CDTSpecial Weather StatementTSAMuskogee52 min
Jun 20, 8:37 AM CDTFlash Flood WarningTSAMuskogee, Wagoner6 hr
Jun 20, 8:51 AM CDTSpecial Weather StatementTSALeFlore54 min
Jun 20, 10:03 AM CDTSpecial Weather StatementTSALatimer27 min
Jun 20, 10:20 AM CDTSpecial Weather StatementTSAPittsburg40 min
Jun 20, 11:20 AM CDTSpecial Weather StatementTSAPushmataha40 min
Jun 20, 12:24 PM CDTSpecial Weather StatementTSAPushmataha51 min
Jun 20, 12:30 PM CDTSpecial Weather StatementTSAChoctaw45 min
Jun 20, 12:46 PM CDTSevere Thunderstorm WarningTSAChoctaw39 min
Jun 20, 1:22 PM CDTSpecial Weather StatementTSAChoctaw38 min
Jun 20, 6:33 AM CDTSpecial Weather StatementTSASebastian57 min

Nearby

Special Weather Statements in Oklahoma, 2008Every special weather statement in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.